Facebooktwittergoogle_plusmailFacebooktwittergoogle_plusmail

Marijuana Hyperhidrosis

Dr. Reisfield has often been told by patients that they notice a reduction in the amount of sweat from their hands while using alcohol and/or recreation drugs such as marijuana. The likely explanation for this is that these substances cause mental relaxation, which in turn reduces the body’s sympathetic activity. These types of substance trigger this physiological response in the body.

Alcohol HyperhidrosisThis method is not a solution due to the fact that patients will build a tolerance over time, and will require an increase in the substance to achieve the same effect. Also, these substances can have negative effects on a patient’s health, daily activities, and performance. Chronic usage of marijuana, alcohol, or other recreational chemicals may also cause feelings of paranoia and anxiety, which can cause even more sweating further exacerbating the original condition.

We, in no way, are experts on the usage of recreational drugs and alcohol. However, scientific studies are continuously providing new information on the subject. Many experts agree that these substances, with long term usage, can have a negative impact on a patient’s health. Even though a patient may experience temporary relief from their symptoms in certain social situations, long-term use of these substances is not recommended. The same can be said for prescription medications, mood-altering drugs, etc., they can all have the same negative effects with long term usage.

Some mental health professionals attempt to treat patients with medications for reducing anxiety, as a form of hyperhidrosis treatment. Drawbacks for this type of treatment also include the patients developing a tolerance to the treatment, causing it to be ineffective as time goes on. Dr. Reisfeld often has patients explain that they were treated for hyperhidrosis with different “relaxing medications”. It takes more awareness by health professionals to realize that this is not a psychological disorder, but a physiological disorder.

Add a Comment


Time limit is exhausted. Please reload the CAPTCHA.